Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 21, 2014, 01:03:40 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 620620
  • Total Topics: 46760
  • Online Today: 197
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Change a winning combo?  (Read 1272 times)

0 Members and 1 Guest are viewing this topic.

Offline kiwilondon

  • Member
  • Posts: 5
Change a winning combo?
« on: January 23, 2007, 07:25:14 PM »
Hi all.
I'm new here, so thought I'd see what you guys think of this....
Last time I met with the doc (not one I'd met before), she suggested I consider changing from sustiva/combivir to sustiva/truvada. No big reason, just the change to once a day and a bit of caution around prolonged use of AZT. I've been on meds for 10 years, the last 4-5 on sustiva/combivir. All through, my results have been great - been undetectable from the word go and my cd4s now sit in the 700-1000 range.

My instinct is not to mess with success. However, the doc was unimpressed with my casual approach to the timing of taking my meds - I take them breakfast and dinner, whenever that may happen to be. In her view, a once a day regime would be 'more suited to my lifestyle'. Putting aside that I felt a bit affronted that in the first meeting she should lecture me on how I take my meds, I decided to give the suggestion some consideration. As part of that I'd be interested in the experiences of other here. Anyone made the same sort of switch?

Offline allanq

  • Member
  • Posts: 687
  • still life with pills
Re: Change a winning combo?
« Reply #1 on: January 28, 2007, 12:27:20 AM »
Changing from Combivir to Truvada sounds sensible to me. For me, long-term use of AZT contributed to wasting in my arms, legs, and butt. Combivir contains AZT and Epivir. Truvada contains Viread and Emtriva. Emtriva and Epivir are very similar, so, in effect, you'd just be switiching from AZT to Viread.

If you go on Truvada, make sure your kidney function (creatinine level) is monitored regularly.

Allan
Top (Breakfast): Prezista, Norvir, Isentress, Zoloft (2), Glyburide (2), Aspirin
Bottom right (Dinner): Prezista, Norvir, Isentress
Bottom left (Bedtime): Sustiva, Trazodone (2), Lipitor, Septra
Center: Alprazolam (Xanax)
Not shown: various vitamins & supplements

Offline cubbybear

  • Member
  • Posts: 510
  • Joined August 2005.
Re: Change a winning combo?
« Reply #2 on: January 28, 2007, 01:19:33 AM »
When I started meds I was on combivir/sustiva, but after 4 weeks, the AZT was kicking my butt in a major way, so I switched to truvada/sustiva and have been happy with that for over a year now.  Like allanq said, you'll want to get your kidney function checked as viread (a component of truvada) is hard on the kidneys.
There's a bear in there!
Positive since 2000
Diagnosed 17/9/2005 CD4 35 VL 293,000
Meds 23/9/2005 Sustiva/Truvada
Currently CD4 232 VL Undetectable

Offline kiwilondon

  • Member
  • Posts: 5
Re: Change a winning combo?
« Reply #3 on: January 29, 2007, 02:57:39 PM »
Thanks for the replies guys, interesting stuff.

Anyone else out there have an experience to share?

As much as the switch makes sense, my concern is that I might not be so lucky with a new regime to have no side effects. I've been fortunate that despite my 10 years on AZT, I've not had any of the dreaded body changes.

So, has anyone had any problems with Viread?

Offline Coffeechick88

  • Member
  • Posts: 431
Re: Change a winning combo?
« Reply #4 on: January 30, 2007, 04:22:47 PM »
I'm with you--don't mess with success.  If you are doing well on this regimine--with numbers and side effect wise, then I don't see the point in fixing something that isn't broken.  Truvada is part of my med combo and I do well on it and generally people do well on it, but you may not be as lucky.  These meds can do different things to different people.  I find it easier to take a once a day regimine.  I do agree that it is best to be somewhat structured in the timing of meds to keep the level in your blood consistent, but considering you are doing well and may not be so lucky with a switch, then that might not be something you want to do right now.  So you have some things to consider here--it probably will be well tolerated, but on the other hand you are doing well on what you have.  So if you feel it will be best to switch to that once a day thing, then go for it.
Lucas James is here
Born 6-14-08 at 1233 am
8 lbs 14 oz, 22 in long

Offline aztecan

  • Member
  • Posts: 5,358
  • 28 years positive, 56 years a pain in the butt
Re: Change a winning combo?
« Reply #5 on: January 31, 2007, 11:08:22 AM »
Hey Kiwi,
I am on of the "don't mess with success" group too.

I've been on AZT for 11 years now and it has worked well. I do have a bit of lipoatrophy, but not enough to make me want to switch.

When/if the time comes and I must switch, then I'll look at the new wonder drugs.

Let us know what you decide.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.